MAUDE Adverse Event Report: ETHICON INC. PDSII VIO 8X18IN 1 S/A CTXB CR; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDSII VIO 8X18IN 1 S/A CTXB CR; SUTURE, SURGICAL, ABSORBABLE
Catalog Number D9638
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained via: "when was the needle detached/pulled off from the suture (in the package, during removal from package, during handling prior to use on patient or during use on the patient)? please specify: unk.Please provide the lot number: unk.Please provide the source or name of person providing answers to follow-up questions (not the person relaying/submitting answers to (b)(6)).: (b)(6).
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2023 and suture was used.During the procedure, it was reported by a sales rep that, the suture was easily detached from the needle.It was a control release needle.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 11/22/2023.H6 component code: g07002 no device problem found.H3 investigational summary: the product was returned to ethicon for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that it was received one winding former with one needle-suture combination, and seven detached needles pertains to the product code d9638.The product code is control release and requires eight strands per packet.Upon visual inspection of the detached needles, the swage and attachment area were noted to be as expected.The barrel hole of the needle was examined with magnification, and no suture remnant was noted.In addition, the sutures were not received.During the visual inspection of the needle-suture combination, no anomalies or issues related to pull-off were observed during the evaluation.A functional test was performed using instron equipment and the pull force result meet the requirements.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PDSII VIO 8X18IN 1 S/A CTXB CR
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key17946899
Report Number2210968-2023-07871
Device Sequence Number20889235
Product Code NEW
UDI-Device Identifier10705031033917
UDI-Public10705031033917
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD9638
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2023
Supplement Date Received by Manufacturer11/01/2023
Initial Report FDA Received Date10/16/2023
Supplement Report FDA Received Date11/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown